Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 209, NWS Jackson, MS

June 9, 20144 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2014, 4:22 PM CDT for 4 counties in Mississippi. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2014, 4:22 PM CDT (21:22 UTC)
Expired
Jun 9, 2014, 5:03 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bolivar County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 132 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 4:34 PM CDTTSTM WND DMGInverness, MSA FEW TREES AND POWER LINES DOWN.
Jun 9, 4:40 PM CDTTSTM WND DMGMoorhead, MSA FEW TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 11:40 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1036 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS54 KJAN 092122
SVRJAN
MSC011-053-083-133-092215-
/O.NEW.KJAN.SV.W.0209.140609T2122Z-140609T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  WESTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 515 PM CDT

* AT 422 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES WEST OF BOYLE TO ANGUILLA...AND MOVING
  NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HOLLY RIDGE AND CLEVELAND AROUND 430 PM CDT.
  RENOVA AND MURPHY AROUND 435 PM CDT.
  INDIANOLA AROUND 440 PM CDT.
  MIDNIGHT AROUND 445 PM CDT.
  ISOLA AND INVERNESS AROUND 450 PM CDT.
  SUNFLOWER AND RULEVILLE AROUND 455 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LOUISE...SILVER CITY AND
DODDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3398 9044 3382 9044 3381 9041 3309 9037
      3311 9043 3305 9043 3301 9037 3300 9045
      3293 9045 3293 9066 3309 9066 3312 9069
      3312 9070 3320 9068 3327 9076 3352 9076
      3353 9088 3368 9089 3400 9051
TIME...MOT...LOC 2122Z 231DEG 30KT 3371 9081 3297 9080

HAIL...1.00IN
WIND...60MPH

$$

MRM
3 follow-up statements
905 
WWUS54 KJAN 092132
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT MON JUN 9 2014

MSC011-092142-
/O.CAN.KJAN.SV.W.0209.000000T0000Z-140609T2215Z/
BOLIVAR MS-
432 PM CDT MON JUN 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOLIVAR COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3398 9044 3382 9044 3381 9041 3309 9037
      3311 9043 3305 9043 3301 9037 3300 9045
      3293 9045 3293 9066 3309 9066 3313 9069
      3312 9070 3320 9068 3327 9076 3361 9076
      3362 9066 3386 9066 3400 9051
TIME...MOT...LOC 2132Z 231DEG 30KT 3370 9054 3317 9062

$$

MSC053-083-133-092215-
/O.CON.KJAN.SV.W.0209.000000T0000Z-140609T2215Z/
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
432 PM CDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HUMPHREYS...
WESTERN LEFLORE AND SUNFLOWER COUNTIES UNTIL 515 PM CDT...

AT 432 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RULEVILLE TO 5 MILES NORTHEAST OF MURPHY...AND MOVING
NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DREW AND MOORHEAD AROUND 440 PM CDT.
  BELZONI AROUND 445 PM CDT.
  SWIFTOWN AROUND 455 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3398 9044 3382 9044 3381 9041 3309 9037
      3311 9043 3305 9043 3301 9037 3300 9045
      3293 9045 3293 9066 3309 9066 3313 9069
      3312 9070 3320 9068 3327 9076 3361 9076
      3362 9066 3386 9066 3400 9051
TIME...MOT...LOC 2132Z 231DEG 30KT 3370 9054 3317 9062

HAIL...1.00IN
WIND...60MPH

$$

MRM
941 
WWUS54 KJAN 092152 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT MON JUN 9 2014

MSC053-083-133-092215-
/O.CON.KJAN.SV.W.0209.000000T0000Z-140609T2215Z/
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
452 PM CDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HUMPHREYS...WESTERN LEFLORE AND EASTERN SUNFLOWER COUNTIES UNTIL 515
PM CDT...

AT 452 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF DREW TO MIDNIGHT...AND MOVING
NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
HUMPHREYS...EASTERN SUNFLOWER AND WESTERN LEFLORE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3382 9044 3382 9041 3311 9039 3309 9038
      3311 9043 3305 9043 3302 9038 3300 9046
      3293 9045 3293 9062 3312 9062 3327 9056
      3359 9054 3396 9045
TIME...MOT...LOC 2152Z 231DEG 30KT 3379 9039 3304 9050

HAIL...1.00IN
WIND...60MPH

$$

MRM
126 
WWUS54 KJAN 092203
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT MON JUN 9 2014

MSC053-083-133-092213-
/O.CAN.KJAN.SV.W.0209.000000T0000Z-140609T2215Z/
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
503 PM CDT MON JUN 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HUMPHREYS...WESTERN
LEFLORE AND SOUTHEASTERN SUNFLOWER COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3382 9044 3382 9041 3311 9039 3309 9038
      3311 9043 3305 9043 3302 9038 3300 9046
      3293 9045 3293 9062 3312 9062 3327 9056
      3359 9054 3396 9045
TIME...MOT...LOC 2203Z 231DEG 30KT 3385 9030 3310 9042

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:23 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 9, 3:23 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT MON JUN 9 2014

.DISCUSSION...

TODAY THROUGH WEDNESDAY

OVERVIEW...STRONG TO SEVERE SQUALL LINE WITH FREQUENT LIGHTING AND
HEAVY RAIN MOVING INTO WESTERN ARKLAMISS NOW AND WILL CONTINUE
EASTWARD TOWARDS I-55 CORRIDOR BY 5-6PM AND TO EAST MS BY 8-10PM. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7PM WITH A POSSIBLE
EXTENSION INTO EAST MS THIS EVENING. A FLASH FLOOD WATCH IS ALSO IN
EFFECT THROUGH TOMORROW FOR NORTH MS AS THIS LINE IS THE FIRST ROUND
OF SEVERAL THAT COULD IMPACT THE REGION WITH POSSIBLE EXPANSION INTO
THE DELTA.

A POTENT LEAD EJECTING S/WV TROUGH FROM A A DEVELOPING CUT-OFF MID
LEVEL LOW OVER OVER OK IS ENHANCING UPPER LEVEL DIVERGENCE CONGRUENT
WITH 40-50 H5 CYCLONIC FLOW OVERTOP A MOIST AND MODERATELY SHEARED
/35 KT 0-6 KM/ UNSTABLE AIRMASS /~2000 J/KG MLCAPE/. EFFECTIVE SRH
VALUES NEAR 200 M2/S2 WILL OVERSPREAD THE DELTA REGION NEXT 3 HOURS
AND ANY EASTWARD BOWING STRUCTURE COULD COMBINE WITH 30-35 KT 0-3 KM
SHEAR FOR MESOVORTICY GENERATION. WHILE A TORNADO CAN NOT BE RULED
OUT...THE LIKELIHOOD IS LOW. THIS ENVIRONMENT WILL SUPPORT DAMAGING
STRAIGHT LINE WINDS AND QUARTER SIZED HAIL MAINLY ALONG AND NORTH OF
A NATCHEZ TO MAGEE TO MERIDIAN LINE WHERE BEST SHEAR/INSTABILITY
COMBO WILL EXIST WITH SOUTHERN FLANK MORE SW TILTED AND OUTFLOW
DOMINANT.

THIS LINE WILL PROGRESS QUICKLY THROUGH THE REGION BY LATE EVENING
BUT A STRONGER JET MAX AND ADDITIONAL UPPER DIVERGENCE WILL
OVERSPREAD THE ARKLATEX AND AID IN DEVELOPMENT OF ANOTHER RAIN/
TSTORM BAND OVERNIGHT. THIS BAND WILL BE ORIENTED ALONG A SLOW
MOVING FRONT ATTENDANT TO A DEVELOPING SURFACE LOW ACROSS MID MS
VALLEY. HEAVY RAIN AND TRAINING OF STORMS COULD HEIGHTEN THE FLASH
FLOOD POTENTIAL FOR THE DELTA REGION AND AN EXPANSION OF THE FLASH
FLOOD WATCH MAY BE NEEDED. THIS BAND SHOULD PRECLUDE THE DELTA AREA
FROM STRONG/SEVERE TUESDAY BUT THE REMAINDER OF THE AREA TO THE S/E
COULD AGAIN SEE ANOTHER ROUND OF STRONG TO SEVERE STORMS. INSTABILITY
/500-1500 J/KG MLCAPE/ WILL ONCE AGAIN BUILD TOMORROW AFTN SOUTH AND
EAST OF ONGOING ACTIVITY AS MAIN PARENT TROUGH AXIS AND ASSOCIATED
QG LIFT PIVOTS OVER THE REGION. 0-3 KM SRH WILL RANGE 100-200 M2/S2
WHICH IS HIGHLY CONDITIONAL FOR TORNADO DEVELOPMENT. THIS 2ND ROUND
OF STRONG TO SEVERE STORMS SHOULD EXIT THE REGION BY MID EVENING
TUESDAY BUT A THIRD POSSIBLE THINNER LINE OF STRONGLY FORCED
SHOWERS/STORMS COULD BE POSSIBLE BACK ACROSS THE DELTA DURING THE
LATE AFTN PER HI RES NAM AND SSEO SUPPORT. THIS COULD BE POSSIBLE
BUT DEPENDENT ON ATM RECOVERY POST THE 2ND ROUND.

THE WEAK FRONT WILL FINALLY MAKE IT THROUGH MOST THE REGION BY
EARLY WEDNESDAY MORNING LOWERING RAIN CHANCES. SOME AFTN SHOWERS/
TSTORMS STILL LOOK POSSIBLE AS LINGERING PWATS NEAR 1.5" REMAIN IN
EAST MS WITH WEAK SW/V RIDGING BUILDING IN EARLY THURSDAY.
/ALLEN/

&&

.AVIATION...ALL SITES ARE CURRENTLY VFR THIS AFTERNOON...BUT SHOWERS
AND THUNDERSTORMS ARE MOVING INTO THE WESTERN PORTIONS OF THE AREA.
THESE STORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON
INTO THE EVENING HOURS BRINGING MVFR/IFR CONDITIONS TO GLH/GWO AND
EVENTUALLY JAN/HKS/GTR EARLY THIS EVENING. CHANCES FOR SHOWERS AND
STORMS WILL CONTINUE THROUGH MUCH OF THE PERIOD. WINDS WILL REMAIN
OUT OF THE SOUTHWEST THIS AFTERNOON BETWEEN 5-10 KNOTS BECOMING OUT
OF THE SOUTH OVERNIGHT. EXPECTED GUSTY WINDS IN AND AROUND ANY
CONVECTION. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  82  67  85 /  96  71  45  30
MERIDIAN      72  86  67  85 /  93  69  61  38
VICKSBURG     71  82  67  86 /  97  62  31  23
HATTIESBURG   73  87  69  87 /  82  67  53  49
NATCHEZ       72  82  67  85 /  95  64  25  18
GREENVILLE    70  82  66  84 / 100  54  24  20
GREENWOOD     70  82  66  84 / 100  58  38  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MSZ018-019-025>033.

LA...NONE.
AR...NONE.
&&

ALLEN/15
Hazardous weather outlook, Jun 9, 3:10 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON JUN 9 2014

ARZ074-075-LAZ007>009-015-MSZ034-035-040-041-102000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
249 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
RISK...LIMITED
TIMING...TONIGHT

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY
HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE
NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST
NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE
THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT.

HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF
SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT
PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TUESDAY.

MSZ018-019-025>033-102000-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-
249 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
RISK...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY
HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE
NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST
NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE
THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT.

HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF
SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA. A FLASH
FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT
PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TUESDAY.

LAZ016-023>025-MSZ036>039-042>045-047-048-053-102000-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-HOLMES-ATTALA-WINSTON-
NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-CLAIBORNE-
249 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY
HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE
NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST
NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE
THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT
PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TUESDAY.

LAZ026-MSZ046-049>052-054>066-072>074-102000-
CONCORDIA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
249 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT
PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 9, 3:23 PM CDT, 59 minutes before
MSZ034-092055-
WASHINGTON MS-
323 PM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT MON JUN 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER AVON AT 324 PM CDT...MOVING
NORTHEAST AT 30 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL WASHINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3333 9077 3312 9100 3316 9109 3322 9109
      3325 9105 3328 9104 3328 9108 3324 9110
      3329 9113 3343 9103
TIME...MOT...LOC 2024Z 210DEG 25KT 3325 9103

MRM
Local storm report, Jun 9, 3:29 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     BASTROP                 32.77N 91.91W
06/09/2014                   MOREHOUSE          LA   EMERGENCY MNGR

            REPORTS OF TREES DOWN THROUGHOUT THE PARISH...INCLUDING
            ON HIGHWAY 139S AND HIGHWAY 140N.

&&

DCOX
Special weather statement, Jun 9, 3:31 PM CDT, 51 minutes before
LAZ025-092100-
TENSAS LA-
331 PM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT MON JUN 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER NEWLIGHT AT 332 PM CDT...
MOVING NORTHEAST AT 35 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3210 9151 3213 9151 3221 9145 3220 9132
      3223 9127 3221 9124 3223 9122 3222 9120
      3220 9116 3215 9118 3196 9139 3203 9151
      3209 9149
TIME...MOT...LOC 2032Z 216DEG 29KT 3210 9140

MRM
Local storm report, Jun 9, 4:01 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND DMG     LAKE PROVIDENCE         32.81N 91.18W
06/09/2014                   EAST CARROLL       LA   LAW ENFORCEMENT

            A FEW TREES DOWN IN TOWN...ON HWY 134 SW OF TOWN AND
            OTHERS ON HWY 65 JUST N OF TOWN.

&&

CME
Local storm report, Jun 9, 4:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      GRENADA                 33.78N 89.81W
06/09/2014                   GRENADA            MS   LAW ENFORCEMENT

            SEVERAL INTERSECTIONS WERE FLOODED THIS MORNING AROUND
            THE CITY.

&&

CME
Local storm report, Jun 9, 4:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     ST. JOSEPH              31.92N 91.24W
06/09/2014                   TENSAS             LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE PARISH WITH SEVERAL
            VEHICLES BLOWN OFF ROADWAYS. MORE SPECIFIC DAMAGE
            INFORMATION WILL BE GATHERED LATER.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:01 PM CDTSpecial Weather StatementJANNoxubee29 min
Jun 8, 7:02 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster43 min
Jun 8, 7:43 PM CDTSpecial Weather StatementJANWebster32 min
Jun 8, 9:14 PM CDTSevere Thunderstorm WarningJANIssaquena61 min
Jun 8, 10:14 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo61 min
Jun 8, 10:59 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower61 min
Jun 8, 11:11 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo64 min
Jun 8, 11:45 PM CDTSpecial Weather StatementJANHinds30 min
Jun 9, 12:01 AM CDTSpecial Weather StatementJANCarroll, Montgomery59 min
Jun 9, 12:07 AM CDTSpecial Weather StatementJANMadison43 min
Jun 9, 12:23 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin52 min
Jun 9, 12:46 AM CDTSpecial Weather StatementJANGrenada19 min
Jun 9, 1:04 AM CDTSevere Thunderstorm WarningJANLeake, Scott56 min
Jun 9, 1:28 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton62 min
Jun 9, 5:50 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery3 hr
Jun 9, 11:43 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 25 more31 hr
Jun 9, 12:19 PM CDTSpecial Weather StatementJANHolmes31 min
Jun 9, 1:41 PM CDTRiver Flood WarningJANClay6 days
Jun 9, 1:42 PM CDTRiver Flood WarningJANCarroll, Leflore3 days
Jun 9, 2:31 PM CDTSpecial Weather StatementJANBolivar44 min
Jun 9, 3:23 PM CDTSpecial Weather StatementJANWashington32 min
Jun 9, 3:39 PM CDTSevere Thunderstorm WarningJANWashington51 min
Jun 9, 3:48 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren57 min
Jun 9, 3:54 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Washington, Yazoo51 min
Jun 9, 4:17 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren, Yazoo58 min
Jun 9, 4:26 PM CDTSpecial Weather StatementJANSmith29 min
Jun 9, 4:40 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Leflore, Yazoo65 min
Jun 9, 4:43 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren62 min
Jun 9, 4:49 PM CDTSevere Thunderstorm WarningJANHinds, Holmes, Madison, Rankin, Yazoo56 min
Jun 9, 4:52 PM CDTSevere Thunderstorm WarningJANSimpson, Smith36 min
Jun 9, 4:55 PM CDTSpecial Weather StatementJANWebster45 min
Jun 9, 5:03 PM CDTSevere Thunderstorm WarningJANWebster57 min
Jun 9, 5:09 PM CDTSevere Thunderstorm WarningJANNewton, Scott46 min
Jun 9, 5:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Jun 9, 5:17 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Grenada, Holmes, Montgomery58 min
Jun 9, 5:32 PM CDTSevere Thunderstorm WarningJANClay, Webster58 min
Jun 9, 5:45 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Rankin, Scott60 min
Jun 9, 5:49 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Winston41 min
Jun 9, 6:07 PM CDTSevere Thunderstorm WarningJANSimpson, Smith38 min
Jun 9, 6:18 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more57 min
Jun 9, 6:23 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton67 min
Jun 9, 6:53 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.